MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884380EM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider reported via manufacturer representative that the blade fail during a case, it fell apart at the beginning of the surgery.It looked like it sheared off about 1 inch down on shaft.The procedure was delayed for less than 5 minutes.Hcp got a new blade off the shelf.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that the inner shaft broke 0.59¿ from the distal face of the inner hub which would have resulted in the reported malfunction.There were striations around the outside diameter of the break point indicating metal on metal contact during use.The break point corresponds to the proximal end of the outer tube in the front hub.There was no damage to the distal tip.When viewed under magnification, there was deformation and indentations of the front hub locking area consistent with aggressive use.There were no bends or signs of a concentricity issues.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9140022
Report Number1045254-2019-00481
Device Sequence Number11547688
Product Code EQJ
UDI-Device Identifier00643169209367
UDI-Public00643169209367
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model Number1884380EM
Device Catalogue Number1884380EM
Device Lot Number0217679001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR